# SDR 2022FA0000442

- Difficulty date: May 19, 2022
- Submitted: August 10, 2022
- Operation: General aviation
- Aircraft: N41LY
- Make and model: Robsin R44
- Aircraft serial: 30020
- Aircraft time: 454 hours
- Engine: Lyc O540F1B5
- Engine time: 454 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Intake Valve
- Part number: 17A23938
- Condition: Burned
- Location: Zone 400
- Part time: 180 hours
- Stage of operation: IN
- How discovered: B
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LOW CYLINDER COMPRESSIONS WERE NOTED AT ANNUAL FOR AN ENGINE THAT WAS REPAIRED BY LYCOMING ONLY 180 HRS PRIOR TO CURRENT INSPECTION. BORESCOPE REVEALED BURNED INTAKE VALVES. CRANKSHAFT EXPANSION PLUG HAD A SUNSTANTIAL OIL LEAK AND CRANKSHAFT SEAL WAS LOOSE IN THE CASE CAUSING A SECOND OIL LEAK. ENGINE WAS REMOVED AND SHIPPED TO TRIAD AVIATION FOR REPAIR. REPLACED ALL EXHAUST GUIDES, INTAKE VALVES, HONED CYLINDERS, RESURFACED VALVE SEATS AND INSTALLED ROTATING INTAKE VALVES  AS PER LYCOMING SI 1280D.
